Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 119, NWS Raleigh, NC

June 26, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2015, 8:53 PM EDT for 4 counties in North Carolina. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 8:53 PM EDT (00:53 UTC)
Expired
Jun 26, 2015, 10:00 PM EDT
In force
67 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Hoke County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 130 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:07 PM EDTTSTM WND DMG1 N Ellerbe, NCTREE DOWN AT HWY 73 IN ELLERBE.
Jun 26, 9:28 PM EDTTSTM WND DMG6 W Wagram, NCTREE DOWN BLOCKING THE ROAD ON SNEADTOWN RD NEAR SILVER HILL RD.
Jun 26, 9:28 PM EDTTSTM WND DMG6 W Wagram, NCTREE DOWN BLOCKING THE ROAD ON SNEED TOWN RD NEAR SILVER HILL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS52 KRAH 270053
SVRRAH
NCC007-093-153-165-270200-
/O.NEW.KRAH.SV.W.0119.150627T0053Z-150627T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 852 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF ROCKINGHAM TO 6 MILES NORTHEAST
  OF HAMLET...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAURINBURG...ROCKINGHAM...WADESBORO...RAEFORD...HAMLET...MAXTON...
  ANSONVILLE...HOFFMAN...ANTIOCH AND POLKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3480 7968 3481 8014 3504 8023 3516 8023
      3515 8016 3517 8015 3514 8002 3518 7985
      3518 7968 3517 7962 3514 7959 3507 7957
      3504 7946 3506 7944 3503 7908 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 0052Z 237DEG 18KT 3501 7987 3493 7961 

$$

26
3 follow-up statements
983 
WWUS52 KRAH 270109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT FRI JUN 26 2015

NCC007-093-153-165-270200-
/O.CON.KRAH.SV.W.0119.000000T0000Z-150627T0200Z/
HOKE NC-SCOTLAND NC-RICHMOND NC-ANSON NC-
909 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHERN HOKE...SCOTLAND...RICHMOND AND ANSON COUNTIES...

AT 908 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 
MILES EAST OF ANSONVILLE TO 6 MILES NORTHEAST OF HAMLET TO NEAR 
LAURINBURG...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...WADESBORO...RAEFORD...HAMLET...MAXTON...
ANSONVILLE...HOFFMAN...ANTIOCH AND POLKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3480 7968 3481 8014 3504 8023 3516 8023
      3515 8016 3517 8015 3514 8002 3518 7985
      3518 7968 3517 7962 3514 7959 3507 7957
      3504 7946 3506 7944 3503 7908 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 0108Z 244DEG 17KT 3509 7997 3495 7962 3483 7946 

$$

26
198 
WWUS52 KRAH 270150
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT FRI JUN 26 2015

NCC007-270159-
/O.CAN.KRAH.SV.W.0119.000000T0000Z-150627T0200Z/
ANSON NC-
950 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY IS CANCELLED...

THE CLUSTER OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3480 7968 3481 7992 3491 7985 3495 7987
      3498 7987 3501 7990 3504 7988 3516 7993
      3518 7986 3518 7968 3514 7959 3507 7957
      3504 7946 3506 7944 3503 7908 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 0149Z 244DEG 17KT 3516 7978 3502 7943 3490 7927 

$$

NCC093-153-165-270200-
/O.CON.KRAH.SV.W.0119.000000T0000Z-150627T0200Z/
HOKE NC-SCOTLAND NC-RICHMOND NC-
950 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHERN HOKE...SCOTLAND AND RICHMOND COUNTIES...

AT 949 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 
MILES SOUTH OF BISCOE TO 6 MILES EAST OF HOFFMAN TO NEAR 
ANTIOCH...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...RAEFORD...HAMLET...MAXTON...HOFFMAN...
ANTIOCH...ELLERBE...DOBBINS HEIGHTS AND WAGRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3480 7968 3481 7992 3491 7985 3495 7987
      3498 7987 3501 7990 3504 7988 3516 7993
      3518 7986 3518 7968 3514 7959 3507 7957
      3504 7946 3506 7944 3503 7908 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 0149Z 244DEG 17KT 3516 7978 3502 7943 3490 7927 

$$

26
363 
WWUS52 KRAH 270204
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT FRI JUN 26 2015

NCC093-153-165-270212-
/O.EXP.KRAH.SV.W.0119.000000T0000Z-150627T0200Z/
HOKE NC-SCOTLAND NC-RICHMOND NC-
1004 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE...SCOTLAND AND
RICHMOND COUNTIES HAS EXPIRED...

THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS UP TO 50 
MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS FROM 
LAUREL HILL TO LAURINBURG THROUGH ABOUT 1015 PM EDT.

LAT...LON 3480 7968 3481 7992 3491 7985 3495 7987
      3498 7987 3501 7990 3504 7988 3516 7993
      3518 7986 3518 7968 3514 7959 3507 7957
      3504 7946 3506 7944 3503 7908 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 0200Z 237DEG 18KT 3516 7978 3502 7943 3490 7927 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:55 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 26, 7:55 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT FRI JUN 26 2015

.SYNOPSIS...A DEEPENING UPPER LEVEL TROUGH WILL PROGRESS EASTWARD
THROUGH THE EASTERN SEABOARD OVER THE WEEKEND.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 300 PM FRIDAY...

THINGS HAVING A REALLY HARD TIME GETTING GOING THIS AFTERNOON AS
SUBSIDENCE BEHIND THIS MORNINGS WAVE OF CONVECTION ACROSS THE VA
BORDER IS DELAYING THE ONSET OF AFTERNOON SHOWERS AND THUNDERSTORMS.
CONVECTIVE ALLOWING MODELS ALREADY HEAD SHOWERS IN THE TRIAD BY 18Z
WHICH IS NOT CLOSE TO HAPPENING AT THIS POINT AND RAP MODEL
VORTICITY NOW SHOWS ANY SHORTWAVE ACTIVITY REMAINING NORTHEAST OF
THE AREA FOR THE MOST PART. LOOKING AT VARIOUS PARAMETERS ON THE SPC
MESOSCALE ANALYSIS THERE ARE STILL SEVERAL THINGS STILL GOING WELL
FOR THE CHANCES FOR CONVECTION THIS AFTERNOON INCLUDING INCREASING
SHEAR FROM THE NORTH...DECENT INSTABILITY...AND UPWARDS OF 2 INCHES
OF PRECIPITABLE WATER. THE PROBLEM WE MAY HAVE HOWEVER...IS GETTING
THINGS TO LINE UP. WHILE SHEAR IS BEST IN THE NORTH...DCAPE IS BEST
IN THE SOUTH. WHILE THE BEST VORTICITY WOULD BE IN THE
NORTHEAST...THE STRONGEST LAPSE RATES WILL BE IN THE SOUTHWEST. WITH
THE SHORTWAVE MOVING OFF TO THE NORTHEAST...ANY FOCUS FOR CONVECTION
WILL BE ALONG THE RESIDUAL FRONT AND A POTENTIAL DIFFERENTIAL
HEATING BOUNDARY. SURFACE OBS CURRENTLY SHOW 80S IN THE NORTHEAST
WITH LOW 90S ACROSS THE US 64 CORRIDOR BUT MID 90S ACROSS THE
SOUTHERN TIER OF COUNTIES.

HERE ARE THE TAKEAWAYS. FIRST...CONVECTION THIS AFTERNOON IS STILL
POSSIBLE AND SEVERE WEATHER IS ALSO POSSIBLE AS SUGGESTED BY THE SPC
SLIGHT RISK AREA. HOWEVER...COVERAGE AND STRENGTH OF STORMS SHOULD
NOT BE AS STRONG AS YESTERDAY. THE EVOLUTION OF THE CUMULUS FIELD ON
SATELLITE SUGGEST THAT THE FRONTAL BOUNDARY WILL BE THE MOST LIKELY
SPOT FOR CONVECTION THIS AFTERNOON WHICH IS ROUGHLY ALONG THE US 64
CORRIDOR. MAIN THREATS TODAY WILL BE FROM WIND AND POTENTIALLY SOME
HAIL AS A SECONDARY THREAT AS WELL AS FLOODING IN ANY SLOW MOVING OR
TRAINING CELLS. TIMING WILL BE LATER THIS AFTERNOON INTO THE EVENING.

FOR TONIGHT...ATTENTION WILL TURN TO THE WEST AND AN APPROACHING
COLD FRONTAL SYSTEM. AS THE SYSTEM MOVES CLOSER TO THE AREA...A PRE-
FRONTAL TROUGH WILL FIRST MOVE THROUGH THE AREA DURING THE OVERNIGHT
AREAS FROM SOUTHWEST TO NORTHEAST. THIS COULD BRING A ROUND OF
CONVECTION INTO THE TRIAD AROUND 6Z AND PUSHING THROUGH THE
NORTHEASTERN PART OF THE CWA BY 9Z. AFTER THIS MOVES
THROUGH...EXPECT A LULL IN PRECIPITATION THROUGH SUNRISE. LOWS
MAINLY IN THE LOWER 70S WITH SOME FOG/STRATUS POSSIBLE BEFORE
DAYBREAK.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 300 PM FRIDAY...

CENTRAL NC IS UNDER A SLIGHT RISK FOR SEVERE WEATHER ON SATURDAY AS
AN UPPER LEVEL TROUGH BEGINS TO DIG INTO THE SOUTHEAST AND A SURFACE
LOW AMPLIFIES OVER THE OHIO VALLEY. THE ATTENDANT COLD FRONT IS
PROGGED TO SWING THROUGH THE CWA ON SATURDAY EVENING. PRIOR TO THAT
HAPPENING...DIURNAL DESTABILIZATION AND INCREASING MOISTURE
TRANSPORT WILL HELP CONVECTION TO BEGIN DEVELOPING ACROSS THE CWA BY
EARLY AFTERNOON. WHAT WILL START AS SCATTERED SHOWERS AND
THUNDERSTORMS WILL GRADUALLY BECOME MORE ORGANIZED INTO CLUSTERS AND
SMALL LINE SEGMENTS WHICH WILL BEGIN TO MOVE EAST AS FORCING FROM
THE FRONT GETS CLOSER. BY EVENING...THE MAIN COLD FRONT WILL BEGIN
TO MOVE THROUGH THE AREA SUPPORTING A QUASI-LINEAR CONVECTIVE SYSTEM
THAT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...MOST LIKELY IN
THE FORM OF DAMAGING WINDS ALONG BOWING SEGMENTS OF THE LINE.
CONVECTIVE ALLOWING MODELS HAVE BEEN CONSISTENTLY SHOWING A SIMILAR
EVOLUTION OF THE CONVECTION AND THIS IS SUPPORTED BY THE LARGER
SCALE MODELS SO CONFIDENCE IS FAIRLY HIGH AT THIS TIME. IN ADDITION
TO DAMAGING WINDS...SECONDARY THREATS WILL BE FROM LARGE HAIL AND
POTENTIALLY A BRIEF TORNADO...MOST LIKELY ALONG THE LINE OF
CONVECTION. THE SYSTEM WILL MOVE THROUGH FAIRLY QUICKLY SO FLOODING
DOES NOT LOOK PARTICULARLY LIKELY BUT URBAN AREAS AND PLACES WHERE
ANTECEDENT CONDITIONS ARE FAIRLY WET COULD BECOME SUBJECT TO
FLOODING.

TIMING OF THE SYSTEM SHOULD HAVE CONVECTION STARTING ACROSS THE CWA
AROUND 18Z...WITH THE MAIN FRONTAL BOUNDARY MOVING THROUGH THE TRIAD
AROUND 00Z ON SUNDAY WITH THE TRIANGLE AFFECTED JUST BEFORE MIDNIGHT
AND OUT OF THE EASTERN PORTION OF THE AREA BY 6Z ON SUNDAY. WITH
MORE CLOUD COVER BY AFTERNOON...HIGHS ON SATURDAY WILL ONLY GET INTO
THE MID 80S ACROSS THE NORTH TO NEAR 90 IN THE SOUTH. LOWS ON SUNDAY
MORNING WILL BE DEPENDENT UPON THE TIMING OF THE FRONT WITH THE
TRIAD MOST LIKELY IN THE LOWER 60S TO LOWER 70S IN THE EAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 1240 PM FRIDAY...

A LINGERING SHOWER IS POSSIBLE IN THE FAR SOUTHEASTERN CWFA SUNDAY
MORNING...OTHERWISE COOLER AND DRIER AIR WILL FILTER IN RAPIDLY
BEHIND THE FRONT. HIGHS WILL TOP OUT MOSTLY IN THE MID 80S...A
COUPLE OF DEGREES BELOW NORMAL. AN UPPER TROF IN THE WAKE OF THIS
SYSTEM WILL SETTLE OVER THE EASTERN CONUS AND PERSIST FOR THE
REMAINDER OF THE WEEK.

MONDAY LOOKS DRY AND SEASONABLE...WITH LEE SURFACE TROF SETTING UP
THE PREDOMINANTLY WESTERLY FLOW. HIGHS WILL BEGIN THE INEVITABLE
CREEP UPWARDS...REACHING THE MID TO UPPER 80S AFTER MORNING LOWS
FROM 60 TO 65. WARMING CONTINUES TUESDAY WITH HIGHS IN THE UPPER 80S
TO LOWER 90S...AND THE SURFACE REFLECTION OF AN INITIAL SHORT WAVE
DIGGING INTO THE UPPER TROF WILL MOVE ACROSS THE AREA TUESDAY NIGHT.
MOISTURE WILL BE LIMITED...BUT INSTABILITY WILL BE SUFFICIENT FOR AT
LEAST WIDELY SCATTERED CONVECTION INTO THE EVENING.

A SECOND FRONT NUDGES SOUTH AND STALLS IN THE VICINITY OF THE
CAROLINAS ON WEDNESDAY...WITH A SERIES OF DISTURBANCES IN THE
NORTHWEST FLOW PROVIDING US WITH A HIGH CONFIDENCE IN THE OCCURRENCE
OF CONVECTION...BUT LOW CONFIDENCE IN THE TIMING OTHER THAN COVERAGE
WHICH WILL BE MAXIMIZED DURING FAVORABLE DIURNAL HEATING. HIGHS
WEDNESDAY THROUGH FRIDAY WILL PROBABLY BE A SHADE WARMER THAN
NORMAL...UPPER 80S NORTH TO LOW 90S ACROSS THE SOUTHERN TIER.
MORNING LOWS WILL BE WITHIN A DEGREE OR TWO OF 70.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 755 PM FRIDAY...

24-HOUR TAF PERIOD: THUNDERSTORMS CONTINUE TO IMPACT THE KFAY
TERMINAL AS OF 00Z...WITH OTHER SCATTERED STORMS THROUGHOUT CENTRAL
NC. THESE STORMS WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS... FROM
APPROX THE KINT TO KFAY AND POINTS SOUTH AND EAST. EXPECT A LULL IN
CONVECTION OVERNIGHT...ALTHOUGH THERE IS A CHANCE...BEST WHERE
PRECIP HAS OCCURRED...FOR SOME REDUCED CIGS AND VISBYS LATE TONIGHT
INTO EARLY SATURDAY MORNING. MEANWHILE...ANOTHER ROUND OF SHOWERS
AND STORMS WILL MOVE INTO THE REGION AHEAD OF AN APPROACHING COLD
FRONT DURING THE EARLY MORNING HOURS. EXPECT A BREAK IN CONVECTION
DURING THE MORNING HOURS...WITH MUCH BETTER CHANCES FOR SHOWERS AND
THUNDERSTORMS (AND A GOOD CHANCE OF SEVERE WEATHER) SATURDAY AFT IN
THE WEST THROUGH THE EARLY MORNING HOURS ON SUNDAY IN THE EAST. -RAH

LOOKING AHEAD: CONDITIONS SHOULD RETURN TO VFR ON SUNDAY WITH THE
FIRST HALF OF THE WORK WEEK LOOKING VERY NICE WITH A MORE UNSETTLED
PATTERN RETURN FOR THE SECOND HALF OF THE WEEK. -ELLIS

&&

.CLIMATE...

          REC
DAY       MAX    YR
RDU RECORDS
06/26     102   1952
GSO RECORDS
06/26     102   1914
FAY RECORDS
06/26     101   1951

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...MLM
AVIATION...RAH/ELLIS
CLIMATE...BLAES
Hazardous weather outlook, Jun 26, 4:23 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT FRI JUN 26 2015

NCZ007>011-021>028-038>043-075>078-086-088-089-272030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
423 PM EDT FRI JUN 26 2015

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ABOVE NORMAL HEAT AND HUMIDITY WILL CONTINUE TODAY. STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON AHEAD OF A COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ073-074-083>085-272030-
STANLY-MONTGOMERY-ANSON-RICHMOND-SCOTLAND-
423 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

ABOVE NORMAL HEAT AND HUMIDITY WILL CONTINUE TODAY. STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON AHEAD OF A COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 26, 7:45 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT FRI JUN 26 2015

NCZ086-270045-
HOKE NC-
745 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN HOKE COUNTY
UNTIL 845 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF ABERDEEN...OR 8 MILES SOUTHEAST
OF SOUTHERN PINES...MOVING EAST AT 10 MPH.

HALF INCH SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAEFORD...SILVER CITY AND ROCKFISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3504 7939 3516 7934 3521 7925 3520 7921
      3519 7918 3517 7914 3517 7910 3513 7911
      3509 7909 3504 7909 3499 7905 3498 7905
      3498 7921
TIME...MOT...LOC 2345Z 292DEG 8KT 3511 7927

26
Local storm report, Jun 26, 8:09 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     2 ESE SOUTHERN PINES    35.17N  79.37W
06/26/2015                   MOORE              NC   911 CALL CENTER

            NUMEROUS TREES DOWN IN SOUTHERN PINES.

&&

EVENT NUMBER RAH1500780

KC
Local storm report, Jun 26, 8:11 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     1 E ABERDEEN            35.14N  79.40W
06/26/2015                   MOORE              NC   911 CALL CENTER

            SEVERAL TREES DOWN IN THE SOUTHERN PINES/ABERDEEN AREA.

&&

EVENT NUMBER RAH1500781

KC
Special weather statement, Jun 26, 8:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT FRI JUN 26 2015

NCZ073-074-083-084-270115-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
816 PM EDT FRI JUN 26 2015

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE SOUTHERN PIEDMONT
OF NC...INCLUDING PORTIONS OF WESTERN RICHMOND...ANSON...SOUTHERN
MONTGOMERY AND SOUTHEASTERN STANLY COUNTIES...UNTIL 915 PM EDT...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF MARSHVILLE TO WADESBORO...AND MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...ANSONVILLE...POLKTON...NORWOOD...MOUNT
GILEAD...ELLERBE...LILESVILLE...MORVEN AND PEACHLAND.

LAT...LON 3518 8028 3527 8029 3530 8015 3527 7985
      3518 7964 3514 7959 3492 7977 3481 7996
      3481 8003 3489 8024 3504 8030
TIME...MOT...LOC 0015Z 226DEG 12KT 3506 8027 3497 8006

26
Special weather statement, Jun 26, 8:38 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT FRI JUN 26 2015

NCZ039-270145-
RANDOLPH NC-
838 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RANDOLPH COUNTY
UNTIL 945 PM EDT...

AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BADIN LAKE...MOVING
NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...SEAGROVE...
ARCHDALE...TRINITY...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
MARTHA...AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3592 8005 3590 7954 3551 7956 3551 8007
TIME...MOT...LOC 0038Z 227DEG 12KT 3558 7999

10
Local storm report, Jun 26, 8:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     4 NNE ANTIOCH           34.93N  79.18W
06/26/2015                   HOKE               NC   911 CALL CENTER

            NUMEROUS TREES DOWN IN RAEFORD. POWER OUTAGES AND DIME
            SIZE HAIL WERE ALSO REPORTED.

&&

EVENT NUMBER RAH1500782

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:03 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland57 min
Jun 26, 8:16 PM EDTSpecial Weather StatementRAHAnson, Richmond59 min
Jun 26, 8:38 PM EDTSpecial Weather StatementRAHRandolph67 min
Jun 26, 9:09 PM EDTSpecial Weather StatementRAHWayne51 min
Jun 26, 9:33 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Jun 26, 10:17 PM EDTFlash Flood WarningRAHRichmond, Scotland3 hr
Jun 26, 10:25 PM EDTSpecial Weather StatementRAHSampson65 min
Jun 26, 10:47 PM EDTSpecial Weather StatementRAHChatham58 min
Jun 26, 11:00 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange60 min
Jun 26, 11:16 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange3 hr
Jun 26, 11:36 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake54 min
Jun 26, 11:40 PM EDTSpecial Weather StatementRAHRandolph50 min
Jun 26, 11:43 PM EDTSpecial Weather StatementRAHForsyth47 min
Jun 27, 12:18 AM EDTSpecial Weather StatementRAHGranville, Vance57 min
Jun 27, 12:50 AM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly3 hr
Jun 27, 1:10 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore, Sampson3 hr
Jun 27, 2:07 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Jun 27, 3:06 AM EDTFlash Flood WarningRAHCumberland, Hoke, Moore3 hr
Jun 27, 12:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 27, 1:41 PM EDTSpecial Weather StatementRAHHarnett49 min
Jun 27, 2:42 PM EDTSpecial Weather StatementRAHWake63 min
Jun 27, 4:00 PM EDTSpecial Weather StatementRAHGuilford60 min
Jun 27, 4:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 27, 4:44 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph46 min
Jun 27, 4:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Jun 27, 5:00 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth45 min
Jun 27, 5:03 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond57 min
Jun 27, 5:19 PM EDTSpecial Weather StatementRAHMontgomery56 min
Jun 27, 5:23 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 27, 5:27 PM EDTSevere Thunderstorm WarningRAHChatham, Lee48 min
Jun 27, 5:43 PM EDTTornado WarningRAHChatham, Lee22 min
Jun 27, 5:59 PM EDTSpecial Weather StatementRAHMoore, Richmond61 min
Jun 27, 6:09 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland66 min
Jun 27, 6:14 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake46 min
Jun 27, 6:22 PM EDTTornado WarningRAHChatham, Harnett, Lee, Wake13 min
Jun 27, 6:26 PM EDTSpecial Weather StatementRAHChatham49 min
Jun 27, 6:43 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Hoke, Lee, Moore, Richmond and 1 more3 hr
Jun 27, 6:57 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Johnston, Lee, Wake63 min
Jun 27, 7:01 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 27, 7:10 PM EDTSpecial Weather StatementRAHCumberland, Hoke65 min
Jun 27, 7:39 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Johnston, Lee, Wake2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.